Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Oct 2, 2015, 2:33 AM MST for 5 counties in New Mexico. It took effect at Oct 2, 2015, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2015, 2:33 AM MST (09:33 UTC)
- In effect from
- Oct 2, 2015, 12:00 PM MST
- Expired
- Oct 2, 2015, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM
The radar
The Albuquerque radar (KABX), 106 km from the middle of the area, began a volume at 09:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3177 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS85 KABQ 020933 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 AM MDT FRI OCT 2 2015 ...RED FLAG WARNING FOR PORTIONS OF THE NORTHWEST PLATEAU...NORTHWEST HIGHLANDS THIS AFTERNOON TO EARLY EVENING DUE TO STRONG WIND...LOW HUMIDITY AND ABUNDANT INSTABILITY... .AN APPROACHING PACIFIC TROUGH WILL INCREASE WIND SPEEDS ACROSS WESTERN AND CENTRAL PORTIONS OF THE FORECAST AREA TODAY. A MID LEVEL DRY SLOT WILL MOVE OVER THE FOUR CORNERS REGION AND ALLOW MUCH DRIER AIR TO MIX TO THE SURFACE. HAINES VALUES WILL GENERALLY TOP OUT IN THE 5 CATEGORY AND BE ACCOMPANIED WITH UNUSUALLY HIGH MIXING HEIGHTS AND QUITE A BIT OF SUN DURING THE AFTERNOON. FINE FUELS OR GRASSES HAVE CURED DUE TO A DRY AND WARM SEPTEMBER. THE COMBINATION OF THE ABOVE MENTIONED INGREDIENTS LEAD TO A CRITICAL FIRE WEATHER SCENARIO ALONG AND WEST OF THE CONTINENTAL DIVIDE TO THE ARIZONA/COLORADO STATE LINE. NMZ101-105-030100- /O.NEW.KABQ.FW.W.0012.151002T1900Z-151003T0100Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS- 333 AM MDT FRI OCT 2 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * AREA AND TIMING...AREAS ALONG AND WEST OF THE CONTINENTAL DIVIDE TO THE ARIZONA STATE LINE BETWEEN 1 PM TO 7 PM MDT. THE MOST CRITICAL PERIOD WILL RANGE BETWEEN 3 TO 5 PM MDT. * 20 FOOT WINDS...SOUTHWEST WIND 20 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 10 TO 15 PCT ALONG AND WEST OF THE CONTINENTAL DIVIDE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 1, 10:25 PM MST, 4 hours 8 minutes earlier.
Area forecast discussion, Oct 1, 10:25 PM MST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1125 PM MDT THU OCT 1 2015 .AVIATION... 06Z TAF CYCLE TAFS TRENDING INCREASINGLY PESSIMISTIC FOR BOTH THE OVERNIGHT AND EARLY MORNING PERIODS AT KTCC AND KLVS...AND LATER FRIDAY EVENING WITH MORE TERMINALS TO BE IMPACTED BY STORMS. KFMN AND KGUP WILL REMAIN DRY WITH VFR CONDITIONS...BUT WINDS WILL GUST TO BETWEEN 28-33KTS FRIDAY AFTERNOON/EVENING. KTCC...AND TO A LESSER EXTENT KLVS...WILL BE IMPACTED BY LOWERING CIGS EARLY FRIDAY MORNING. IFR CONDITIONS FORECAST AT KTCC BY 13Z...BUT REMAINING MVFR AT KLVS. A SHARP INCREASE IN STORM COVERAGE AND INTENSITY FORECAST FRIDAY AFTERNOON/EVENING...WITH KLVS BEING THE TERMINAL MOST LIKELY TO BE IMPACTED. MVFR CONDITIONS EXPECTED WITH STORMS...BUT SHORT-LIVED IFR CONDITIONS CERTAINLY POSSIBLE. KABQ/KAEG MAY BE IMPACTED AS WELL...BUT WOULD LIKELY REMAIN VFR FAVORING DRIER STORMS WITH STRONG WIND GUSTS BEING THE PRIMARY AVIATION WX THREAT. 11 && .PREV DISCUSSION...342 PM MDT THU OCT 1 2015... .SYNOPSIS... A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST NEW MEXICO THROUGH THE EVENING HOURS. ON FRIDAY...SCATTERED TO NUMEROUS STORMS SHOULD DEVELOP ACROSS THE NORTHERN MOUNTAINS AND ACROSS MUCH OF THE PLAINS. SOME OF THESE STORMS MAY BE STRONG OR SEVERE WITH HAIL AND GUSTY WINDS. ANOTHER ROUND OF STORMS IS EXPECTED FOR THE PLAINS ON SATURDAY AS WELL. THEREAFTER...THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL SWITCH TO CENTRAL AND WESTERN NEW MEXICO AS THE NEXT UPPER LEVEL STORM SYSTEM APPROACHES AND ABUNDANT MOISTURE IS PULLED INTO THE STATE. ACTIVE WEATHER WILL CONTINUE THROUGH AT LEAST MONDAY...AND POSSIBLY INTO MID WEEK. && .DISCUSSION... STILL LOOKING FOR A FEW SHOWERS AND THUNDERSTORMS THROUGH TONIGHT ACROSS THE NE...BUT THE AMOUNT OF ACTIVITY SHOULD NOT BE AS MUCH AS YDAY. COULD SEE SOME FOG ACROSS THE NORTHEAST LATE TONIGHT AS WELL. THE UPPER HIGH STILL LOOKS TO FLATTEN ON FRIDAY AS THE FIRST IN A SERIES OF STORM SYSTEMS TRACK ACROSS THE GREAT BASIN. STRONG WINDS FROM THIS UPPER LEVEL LOW/TROUGH SHOULD MIX DOWN TO THE SURFACE FRIDAY AFTERNOON...ALLOWING FOR SOME OF THE WINDIEST CONDITIONS WE HAVE SEEN IN A WHILE. ADDITIONALLY...MOIST LOW LEVEL UPSLOPE FLOW...A NARROW BAND OF INSTABILITY...500-1000 J/KG CAPE VALUES ALONG AND JUST EAST OF THE MTNS AND 35-40 KTS OF 0-6KM OF BULK SHEAR SHOULD ALLOW FOR A FEW STRONG TO SEVERE STORMS TO DEVELOP ACROSS THE HIGH PLAINS FRIDAY AFTERNOON AND EVENING. STORM COVERAGE CONTINUES TO LOOK THE GREATEST ACROSS NE NM WHERE POPS HAVE BEEN NUDGED UPWARD ACCORDINGLY. STORMS FRIDAY NIGHT ACROSS THE PLAINS MAY RESULT IN OUTFLOW BOUNDARIES PUSHING THRU THE GAPS OF THE CENTRAL MTN CHAIN INTO THE RGV. STORMS SHOULD BECOME ELEVATED AS THEY SHIFT FARTHER EAST ABOVE THE STABLE BOUNDARY LAYER. TRAILING ENERGY WILL CROSS NM ON SATURDAY ALLOWING FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP...MAINLY ACROSS THE EASTERN PLAINS. SHOULD STILL BE A FAIR AMOUNT OF INSTABILITY AND SHEAR...THUS WOULD NOT BE SURPRISED TO SEE A FEW STRONG STORMS ON SATURDAY AS WELL. HOWEVER...TEMPS ACROSS THE PLAINS WILL BE CONSIDERABLY LOWER...LIMITING THIS POTENTIAL SOMEWHAT. THE STRONG UPPER LEVEL LOW STILL LOOKS TO DIVE SOUTHWARD OVER THE CALI COASTLINE OVER THE WEEKEND. MODELS ARE IN BETTER AGREEMENT THAT THE UPWARD MOISTURE FLUX WILL BEGIN AS EARLY AS SUNDAY AFTERNOON...THOUGH THE ECMWF SUGGESTS THAT A WEAK DISTURBANCE ORIGINATING FROM SOUTH OF BAJA SUR WILL BE DRAWN UP IN THE FLOW...AND HENCE CREATES QUITE A BIT MORE QPF FOR SUNDAY AND ESPECIALLY SUNDAY NIGHT ACROSS THE EAST. MODELS REMAIN IN DECENT AGREEMENT THRU MONDAY. SHOWERS AND STORMS SHOULD FAVOR THE WESTERN THIRD TO HALF OF THE STATE MONDAY AFTERNOON AND EVENING...BUT SHOULD CONTINUE THROUGH MONDAY NIGHT AS THEY SHIFT SLIGHTLY EASTWARD. AFTER MONDAY...THE LATEST ECMWF CHANGED THE POSITION OF THE CENTER OF THE LOW RADICALLY FROM THE PREVIOUS RUN...NOW SHIFTING IT EAST IN TO AZ AND THEN SEWD INTO OLD MEXICO BY THURSDAY. THIS IS QUITE THE DIFFERENCE FROM THE GFS AND PREVIOUS RUN OF THE EC WHICH TRACKS THE LOW NEWD ACROSS UTAH AND CO OVER THE SAME TIMEPERIOD. THUS...THE POTENTIAL IMPACTS VARY GREATLY FROM MODEL TO MODEL TUES AND BEYOND. DOES LOOK LIKE IT WILL REMAIN ACTIVE...BUT CERTAINLY THE ECMWF IS FAR MORE ACTIVE THAN THE GFS THROUGHOUT THE REMAINDER OF THE WEEK. 34 && .FIRE WEATHER... THE UPPER LEVEL RIDGE WILL BREAKDOWN FRIDAY DUE TO THE FIRST OF A COUPLE INCOMING UPPER LEVEL LOWS. SOUTHWEST WINDS WILL STRENGTHEN ACROSS THE WEST...WHICH COMBINED WITH ABOVE NORMAL TEMPERATURES AND LOW HUMIDITIES WILL LEAD TO SPOTTY CRITICAL FIRE WEATHER CONDITIONS ALONG AND WEST OF THE CONTINENTAL DIVIDE. CRITICAL FIRE WEATHER CONDITION DURATION IS LACKING AND THE MAIN REASON FOR NO RED FLAG WARNING ISSUANCE. THE LOW WILL KICK OFF MORE WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE NORTHERN MOUNTAINS AND EAST CENTRAL PLAINS DURING THE AFTERNOON. STILL SOME UNCERTAINTY TO THE WESTWARD EXTENT OF THOSE SHOWERS...BUT FAIRLY CONFIDENT WETTING RAINS WILL REMAIN ALONG AND EAST OF THE CENTRAL MOUNTAINS. RESIDUAL UPPER LEVEL ENERGY AND MOIST SOUTHEAST SURFACE FLOW WILL LEAD TO ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS THE EAST SATURDAY. IT WILL REMAIN DRY WEST...BUT LESS WINDY. TEMPERATURES WILL TREND DOWN EACH DAY...BECOMING ABOVE NORMAL WEST AND WELL BELOW NORMAL NORTHEAST. VENT RATES SHOULD BE GOOD...ESPECIALLY WEST...BUT SOME POOR CONDITIONS POSSIBLE IN THE NORTHEAST PLAINS BOTH FRIDAY AND SATURDAY. IT SHOULD BE NOTED THAT THE FORECAST FOR SUNDAY AND BEYOND COULD CONTINUE TO CHANGE IN THE UPCOMING DAYS. THEY ARE STRUGGLING TO HANDLE THE PROGRESSION OF HURRICANE JOAQUIN IN THE ATLANTIC...AND THE PROGRESSION OF THAT SYSTEM MORE THAN LIKELY WILL EFFECT THE PROGRESSION OF THE SECOND UPPER LEVEL LOW. WITH THAT SAID...CONFIDENCE HAS GROWN A BIT FOR SUNDAY. THE SECOND WILL WILL BE ABNORMALLY STRONG FOR THE SEASON AND WILL DIG SOUTH ALONG THE CALIFORNIA COAST. THE SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL DRAG MOISTURE NORTH INTO NM SUNDAY EVENING. TEMPERATURES WILL BE NEAR NORMAL TO SLIGHTLY BELOW NORMAL...AND VENTILATION RATES WILL BE EXCELLENT WEST AND GOOD TO FAIR EAST. WETTING RAINFALL IS LIKELY WITH THIS MOISTURE SURGE...BUT THE NORTHWARD EXTENT IS A BIT UNCLEAR...WITH BEST GUESS KEEPING THE WETTING RAINS SOUTH OF INTERSTATE 40. THE LONG RANGE OUTLOOK FROM THE LATEST MODEL RUNS MORE RESEMBLE THE ECMWF...THOUGH THERE ARE STILL SIGNIFICANT CHANGES FROM WHAT WAS SEEN YESTERDAY. THE LOW WILL LINGER OVER SOUTHERN CA MONDAY...KEEPING THE MOISTURE PLUME WEST OF THE CENTRAL MOUNTAINS. THAT PLUME SHOULD EXPAND SLIGHTLY EAST TUESDAY IN CONJUNCTION WITH THE SLIGHT MOVEMENT EAST OF THE LOW...WITH MODELS DISAGREEING ON THE NORTH/SOUTH LOCATION OF THE LOWS CENTER. BY WEDNESDAY...MAJOR DIFFERENCES DEVELOP. THE GFS SWIFTLY LIFTS THE LOW NORTHEAST AND BRINGS A DRY SLOT THAT WILL SEVERELY LIMIT WETTING PRECIPITATION CHANCES. ON THE FLIP SIDE...THE ECMWF LETS THE LOW SPIN OVER THE SOUTHWEST BEFORE MOVING SOUTH INTO MEXICO...WHICH WOULD KEEP THE PRECIPITATION COMING WEDNESDAY THROUGH THE END OF THE WEEK. NO IDEA WHAT THE TRUE OUTCOME WILL BE...THOUGH TEND TO PUT MORE STOCK IN ECMWF AND THE IDEA OF IT REMAINING ACTIVE AND POTENTIALLY WET THROUGH THE REST OF THE WEEK. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 52
Hazardous weather outlook, Oct 1, 4:35 AM MST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 AM MDT THU OCT 1 2015 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 535 AM MDT THU OCT 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER EASTERN NEW MEXICO FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. A FEW STRONG TO SEVERE STORMS COULD PRODUCE MARGINALLY LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. A ROUND OF MODERATE TO LOCALLY HEAVY RAINFALL IS POSSIBLE SUNDAY NIGHT THROUGH MONDAY NIGHT OVER CENTRAL AND WESTERN NEW MEXICO...WITH A FEW STORMS PRODUCING SMALL HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 4:41 PM MST | Special Weather Statement | ABQ | Mora | 34 min |
| Oct 2, 4:52 PM MST | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 38 min |
Nearby
Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.